Alert archive / Virginia / Flash Flood Warnings in 2008
Flash Flood Warning 4, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Jun 21, 2008, 5:53 PM EDT for New Kent County, Virginia. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2008, 5:53 PM EDT (21:53 UTC)
- Expired
- Jun 21, 2008, 7:46 PM EDT
- In force
- 113 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Flood severity
- None
County New Kent County, VA
The radar
The Norfolk radar (KAKQ), 58 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 972 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 881 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KAKQ 212155
FFWAKQ
VAC127-220000-
/O.NEW.KAKQ.FF.W.0004.080621T2153Z-080622T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
553 PM EDT SAT JUN 21 2008
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL NEW KENT COUNTY IN EAST CENTRAL VIRGINIA...
* UNTIL 800 PM EDT
* AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THE POSSIBILITY OF FLASH FLOODING FROM A PERSISTENT AREA OF
THUNDERSTORMS OVER CENTRAL NEW KENT COUNTY. RADAR INDICATES AS MUCH
AS 4 TO 6 INCHES OF RAIN HAS FALLEN SINCE 3 PM.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW KENT
AND PROVIDENCE FORGE.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
WAKEFIELD.
LAT...LON 3755 7698 3753 7697 3753 7695 3744 7693
3744 7707 3744 7709 3745 7711 3752 7713
3757 7696
TIME...MOT...LOC 2153Z 315DEG 1KT 3748 7706
$$
SAMMLER2 follow-up statements
000
WGUS71 KAKQ 212317
FFSAKQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
717 PM EDT SAT JUN 21 2008
VAC127-220000-
/O.CON.KAKQ.FF.W.0004.000000T0000Z-080622T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEW KENT VA-
717 PM EDT SAT JUN 21 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR
CENTRAL NEW KENT COUNTY...
AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SHOWERS AND THUNDERSTORMS ACROSS MUCH OF NEW KENT COUNTY.
ALTHOUGH THE INTENSITY OF THE RAINFALL HAS DIMINISHED...RADAR
INDICATES 4 TO 6 INCHES OF RAIN HAS FALLEN IN CENTRAL NEW KENT
COUNTY SINCE 3 PM. SIGNIFICANT RUNOFF FROM EARLIER THUNDERSTORMS IS
LIKELY STILL OCCURRING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PROVIDENCE
FORGE AND TALLEYSVILLE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3755 7698 3753 7697 3753 7695 3744 7693
3744 7707 3744 7709 3745 7711 3752 7713
3757 7696
TIME...MOT...LOC 2315Z 315DEG 1KT 3746 7704
$$
SAMMLER000
WGUS71 KAKQ 212346
FFSAKQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
745 PM EDT SAT JUN 21 2008
VAC127-212355-
/O.CAN.KAKQ.FF.W.0004.000000T0000Z-080622T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEW KENT VA-
745 PM EDT SAT JUN 21 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL NEW KENT
COUNTY...
THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED
CONSIDERABLY SINCE 7 PM. ALTHOUGH LIGHT TO MODERATE RAIN CONTINUES
OVER MUCH OF NEW KENT COUNTY...THE THREAT FOR FLOODING HAS ENDED. NO
REPORTS OF FLOODING HAVE BEEN RECEIVED AT THIS TIME.
LAT...LON 3755 7698 3753 7697 3753 7695 3744 7693
3744 7707 3744 7709 3745 7711 3752 7713
3757 7696
TIME...MOT...LOC 2345Z 315DEG 1KT 3745 7703
$$
SAMMLERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 5:34 PM EDT, 19 minutes earlier.
Area forecast discussion, Jun 21, 5:34 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 534 PM EDT SAT JUN 21 2008 .SYNOPSIS... A WEAK SURFACE TROUGH WILL APPROACH THE MID ATLANTIC REGION FROM THE WEST TONIGHT...THEN REMAIN NEARLY STATIONARY ACROSS THE COASTAL PLAIN SUNDAY AND MONDAY. AT THE SAME TIME A DEEP...MOIST SOUTHERLY FLOW OUT AHEAD OF THIS TROUGH WILL EXTEND ACROSS THE SOUTHEAST AND MID ATLANTIC REGIONS...WHICH WILL MAINTAIN AN UNSETTLED WEATHER PATTERN WITH CHANCES OF SHOWERS AND THUNDERSTORMS OVER THE AREA THROUGH EARLY NEXT WEEK. A STRONGER... MORE PROGRESSIVE COLD FRONT WILL APPROACH FROM THE WEST ON TUESDAY... THEN PUSH OFF THE MID ATLANTIC COAST TUESDAY NIGHT. WEAK HIGH PRESSURE BUILDS INTO THE REGION FOR WEDNESDAY AND THURSDAY. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... ATMOS STABILIZED ACRS SE QTR OF FA ATTM AS CNVTN HAS MVD/DVLPD FURTHER INLAND (AS OUTFLOW BNDRYS PROGRESS TO THE N AND W). HV LWRD POPS FOR REST OF THIS EVE IN SE VA/NE NC...WHL CONTG 40-50% POPS FM SCNTRL THROUGH CNTRL VA AND ON TO THE NE. XPCTG PULSE TYPE CNVTN (MAIN THREAT HVY RA/HAIL) TO CONT UNTIL ARND SUNSET...B4 DSPTG TREND THEREAFTER. RATHER PERSISTENT SRLY FLOW THROUGH THE NGT SHOULD CONTINUE TO CARRY THE SMOKE PLUMES FROM THE GREAT DISMAL SWAMP...AND HYDE- TYRRELL-WASHINGTON COUNTY FIRES INTO THE HAMPTON ROADS REGION. SMOKE HAS EVEN MADE IT AS FAR N AS OXB. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/... WEAK SFC FRONT STALLS ACROSS THE CSTL PLAIN TMRW...AIDED BY THE DOWNSLOPE WARMING EFFECTS (LEE SIDE TROUGHING) WITH THE SW 1000-850 MB FLOW. MID/UPPER LVL FLOW REMAINS FAIRLY PARALLEL TO THE SFC FRONT...AS THE EVENTUAL UPSTREAM KICKER (NEXT NRN STREAM MID LVL SHORTWAVE) ADVANCES NO FARTHER THAN THE UPPER MIDWEST REGION BY 00Z MON. SPC CONTINUES TO PUT THE BULK OF OUR FCST AREA IN A SLIGHT RISK FOR SEVERE WX ON SUNDAY (N OF THE VA/NC BORDER)... GIVEN THE FVRBL LLVL THERMODYNAMICAL PROFILE AND STEEPENING LAPSE RATES (DRIER AIRMASS) ALOFT. MODEL-BASED MUCAPES ARE ON THE ORDER OF 2000-3000 J/KG DURING THE AFTN. BEST CHANCES WILL AGAIN BE E OF I-95... WHERE BETTER LLVL MSTR/THETA-E CONVERGENCE WILL EXIST ALONG LEE TROUGH (WITH SFC DWPTS LIKELY TO BE LOWER W OF I-95). HAVE CONTINUED WITH SCATTERED POPS THROUGH TUESDAY...UNTIL THE NRN STREAM SHORTWAVE FINALLY PUSHES THE SFC FRONT OFF THE COAST. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... FAIRLY ZONAL FLOW FCST THRU THE PERIOD...WITH WEST TO NORTHWEST WINDS AT MID LEVELS. AT THE SURFACE...HIGH PRES OVER THE MID ATLANTIC WEDNESDAY GIVES WAY TO WEAK LOW PRESSURE ON THU. THIS BRINGS A SLIGHT CHC TSTMS ON THU AFTERNOON. PRECIP CHANCES STRETCH THRU THE WEEKEND AS WEAK LOW PRESSURE CONTINUES ACROSS THE AREA THROUGH SATURDAY. DIFFICULT TO TIME ANY PRECIPITATION...SINCE THERE ARE FAST MOVING SHORTWAVES THROUGH THE WEST OR NORTHWEST FLOW THROUGH THE PERIOD. EXPECT MOST PRECIP TO BE DIURNAL. TEMPERATURES WILL BE NEAR NORMAL THROUGH THE PERIOD WITH HIGH TEMPS ON WEDNESDAY RANGING FROM THE M80S TO THE L90S INLAND. NOT MUCH TEMP CHANGE EXPECTED DURING THE PERIOD. LOW TEMPS RANGE FROM THE L60S INLAND TO THE L70S NEAR THE COAST. && .AVIATION /22Z SATURDAY THROUGH THURSDAY/... VFR CONDS ACROSS THE REGION BUT SHRAS/TSTMS OVER EASTERN CAROLINA MOVG INTO SOUTHERN VA. SMOKE AFFECTING AREAS OVER NC AND HAMPTON ROADS BUT CONVECTION OVER NC COMPLICATING FORECAST. WARM FRONT OVER SE STATES EXPECTED TO PUSH NORTH OVER THE NEXT 24 HRS INCREASING CLOUDS AND CHC FOR RAIN AND PSBL TSTMS ESPECIALLY OVER SOUTHERN PARTS OF AREA. OPTED TO KEEP CONDS MOSTLY VFR BUT TEMPO MVFR/IFR PSBL IN PRECIP WITH MOST LIKELY CHC AT ECG/ORF/PHF. WARM FRONTAL BNDRY LIKELY TO STAY SOUTH OF OUR AREA. COLD FRONT WILL MOVE OUT OF OH VALLEY AND THRU THE REGION BY TUE. THIS WILL HELP TO KEEP CHC OF RAIN VIABLE INTO LATE TUE/WED. WNDS WILL REMAIN MOSTLY S-SW DURING THE PERIOD...MAYBE E-SE NEAR SE VA AND NE NC COASTS WITH SEA BREEZES. && .MARINE... WINDS REMAIN SOUTHERLY 10-15 KT TODAY THROUGH SUNDAY IN ADVANCE OF SFC COLD FRONT THAT STALLS IN THE AREA BEFORE MOVING OVER THE WATERS ON TUESDAY. WINDS TURN WEST AND THEN NORTHWEST BEHIND THE FRONT...BUT WITH WEAK SFC PRESSURE GRADIENT...EXPECT WINDS TO REMAIN AT OR BELOW 15 KT THROUGH THE FCST PERIOD. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 3 AM EDT SUNDAY FOR ANZ630>632. && SYNOPSIS...BKH NEAR TERM...ALB/BKH SHORT TERM...BKH LONG TERM...ALS AVIATION...JEF MARINE...ALS
Hazardous weather outlook, Jun 21, 5:37 PM EDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 537 PM EDT SAT JUN 21 2008 ANZ650-652-654-656-658-MDZ021>025-NCZ012-013-030-VAZ048-049-060>094- 099-100-222145- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM-DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-BERTIE-FLUVANNA-LOUISA-PRINCE EDWARD- CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY- AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN- ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK- DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX- MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON- ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-ACCOMACK-NORTHAMPTON VA- 537 PM EDT SAT JUN 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS...THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>632-222145- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- 537 PM EDT SAT JUN 21 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY AND THE SOUTHERN CHESAPEAKE BAY. .DAY ONE...TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ095>098-222145- NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH- 537 PM EDT SAT JUN 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH HAMPTON ROADS VIRGINIA. .DAY ONE...TONIGHT... AREAS OF SMOKE WILL REDUCE VISIBILITIES AND CREATE POOR AIR QUALITY AT TIMES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ633-NCZ014>017-031-032-102-222145- CURRITUCK SOUND-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-CHOWAN- PERQUIMANS-OUTER BANKS CURRITUCK- 537 PM EDT SAT JUN 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA AND THE NORTHERN OUTER BANKS OF NORTH CAROLINA. .DAY ONE...TONIGHT... AREAS OF SMOKE WILL REDUCE VISIBILITIES AND CREATE POOR AIR QUALITY AT TIMES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ALS
In the hours before
Special weather statement, Jun 21, 4:38 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 438 PM EDT SAT JUN 21 2008 VAZ072-083-212145- KING WILLIAM VA-NEW KENT VA- 438 PM EDT SAT JUN 21 2008 ...STRONG THUNDERSTORM NORTHEAST OF RICHMOND... AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER TALLEYSVILLE...MOVING NORTH AT 8 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR TUNSTALL AT 515 PM EDT. WIND GUSTS TO 50 MPH...MARBLE SIZE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THIS STORM. TORRENTIAL RAIN CAN ALSO BE EXPECTED. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. SAMMLER
Special weather statement, Jun 21, 4:56 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 456 PM EDT SAT JUN 21 2008 VAZ063-064-071>074-076-078-083>086-090-091-212200- HANOVER-CAROLINE-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX- RICHMOND-LANCASTER-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS- JAMES CITY-YORK- INCLUDING THE CITIES OF...ASHLAND...RICHMOND...TAPPAHANNOCK... WILLIAMSBURG...POQUOSON 456 PM EDT SAT JUN 21 2008 ...THUNDERSTORMS DEVELOPING RAPIDLY OVER CENTRAL AND NORTHEAST VIRGINIA... AT 450 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED RAPIDLY DEVELOPING THUNDERSTORMS EXTENDING IN AN AREA BOUNDED BY RICHMOND...CARMEL CHURCH...TAPPAHANNOCK...KILMARNOCK AND WILLIAMSBURG. THE THUNDERSTORMS ARE GRADUALLY LIFTING NORTHEAST AROUND 15 MPH. TORRENTIAL RAINFALL...FREQUENT DEADLY LIGHTNING...GUSTY WINDS TO 40 MPH...AND POSSIBLY SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. ANY AREAS THAT ARE AFFECTED BY THESE STORMS FOR MORE THAN 45 MINUTES WILL ALSO EXPERIENCE SIGNIFICANT PONDING OF WATER ON ROADS...AND POSSIBLY RAPID RISES TO SMALL STREAMS AND CREEKS. MOTORISTS SHOULD USE EXTRA CAUTION WHILE TRAVELING THIS AFTERNOON AND EARLY THIS EVENING...AND BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. IF YOU HEAR THUNDER...SEEK SHELTER...AS YOU ARE IN THE POTENTIAL LIGHTNING STRIKE ZONE. REMAIN INDOORS UNTIL WELL AFTER THE STORMS PASS. SAMMLER
Local storm report, Jun 21, 4:58 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
458 PM EDT SAT JUN 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL QUINTON 37.53N 77.12W
06/21/2008 E0.88 INCH NEW KENT VA PUBLIC
&&
ASIEBERSSpecial weather statement, Jun 21, 5:07 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 507 PM EDT SAT JUN 21 2008 VAZ060-061-065>070-079>081-212215- PRINCE EDWARD-CUMBERLAND-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA- POWHATAN-CHESTERFIELD-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- INCLUDING THE CITIES OF...FARMVILLE...SOUTH HILL...CREWE... COLONIAL HEIGHTS...LAWRENCEVILLE...PETERSBURG...HOPEWELL 507 PM EDT SAT JUN 21 2008 ...THUNDERSTORMS FROM THE SOUTHERN AND CENTRAL PIEDMONT INTO THE TRI CITIES AREA... AT 505 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS FROM MECKLENBURG AND BRUNSWICK COUNTIES NORTHWARD TO CUMBERLAND...POWHATAN AND CHESTERFIELD COUNTIES. THE STORMS ARE MOVING ERRATICALLY...BUT GENERALLY NORTHEAST AROUND 15 MPH. THE STRONGEST STORMS WILL AFFECT LUNENBURG...NOTTOWAY AND BRUNSWICK COUNTIES NORTHEAST TOWARD THE TRI CITIES AREA THROUGH 6 PM. TORRENTIAL RAINFALL...FREQUENT DEADLY LIGHTNING...GUSTY WINDS TO 40 MPH...AND POSSIBLY SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. ANY AREAS THAT ARE AFFECTED BY THESE STORMS FOR MORE THAN 45 MINUTES WILL ALSO EXPERIENCE SIGNIFICANT PONDING OF WATER ON ROADS...AND POSSIBLY RAPID RISES TO SMALL STREAMS AND CREEKS. MOTORISTS SHOULD USE EXTRA CAUTION WHILE TRAVELING THIS AFTERNOON AND EARLY THIS EVENING...AND BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. IF YOU HEAR THUNDER...SEEK SHELTER...AS YOU ARE IN THE POTENTIAL LIGHTNING STRIKE ZONE. REMAIN INDOORS UNTIL WELL AFTER THE STORMS PASS. SAMMLER
Special weather statement, Jun 21, 5:35 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 535 PM EDT SAT JUN 21 2008 VAZ071-212215- HENRICO VA- 535 PM EDT SAT JUN 21 2008 ...STRONG THUNDERSTORM MOVING INTO THE CITY OR RICHMOND... AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF HIGHLAND SPRINGS...OR ABOUT OVER DOWNTOWN RICHMOND...MOVING NORTH AT 8 MPH. THE STRONG THUNDERSTORM WILL BE NEAR MONTROSE...AND...RICHMOND INTERNATIONAL AIRPORT AT 545 PM EDT...FAIR OAKS AT 555 PM EDT...HIGHLAND SPRINGS AT 605 PM EDT...EAST HIGHLAND PARK AT 610 PM EDT. WIND GUSTS TO 50 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THIS STORM. IN ADDITION...TORRENTIAL RAINFALL CAN ALSO BE EXPECTED WITH THIS STORM. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. MOTORISTS ARE URGED TO USE EXTRA CAUTION WHILE TRAVELING AROUND THE RICHMOND METRO AREA THROUGH 7 PM. PREPARE FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. SAMMLER
Special weather statement, Jun 21, 5:46 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 546 PM EDT SAT JUN 21 2008 VAZ075>077-212230- NORTHUMBERLAND VA-RICHMOND VA-WESTMORELAND VA- 546 PM EDT SAT JUN 21 2008 ...STRONG THUNDERSTORMS MOVING INTO WESTMORELAND AND NORTHUMBERLAND COUNTIES... AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CALLAO...MOVING NORTH AT 14 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR CALLAO...AND...LOTTSBURG AT 550 PM EDT... LEWISETTA AT 600 PM EDT...KINSALE AT 605 PM EDT...SANDY POINT AT 615 PM EDT...WESTMORELAND AT 620 PM EDT. WIND GUSTS TO 50 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. TORRENTIAL RAINFALL CAN ALSO BE EXPECTED WITH THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. MOTORISTS ARE URGED TO USE EXTRA CAUTION WHILE TRAVELING AROUND THE NORTHERN NECK THROUGH 7 PM. PREPARE FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. SAMMLER
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 2:25 PM EDT | Special Marine Warning | AKQ | 65 min | |
| Jun 21, 2:53 PM EDT | Special Marine Warning | AKQ | 67 min | |
| Jun 21, 4:43 PM EDT | Severe Thunderstorm Warning | AKQ | New Kent | 20 min |
| Jun 21, 5:20 PM EDT | Areal Flood Advisory | AKQ | New Kent | 115 min |
| Jun 21, 5:55 PM EDT | Areal Flood Advisory | AKQ | Brunswick, Lunenburg, Nottoway | 2 hr |
| Jun 21, 7:33 PM EDT | Areal Flood Advisory | AKQ | Mecklenburg | 117 min |
Nearby
Flash Flood Warnings in Virginia, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.